Loughborough University
Leicestershire, UK
LE11 3TU
+44 (0)1509 263171
Loughborough University

Loughborough University Institutional Repository

Please use this identifier to cite or link to this item: https://dspace.lboro.ac.uk/2134/14855

Title: Monodic temporal logic with quantified propositional variables
Authors: Hussak, Walter
Keywords: Monodic temporal logic
Recursive enumerability
Issue Date: 2012
Publisher: © The Author. Published by Oxford University Press
Citation: HUSSAK, W., 2012. Monodic temporal logic with quantified propositional variables. Journal of Logic and Computation, 22 (3), pp. 517 - 544.
Abstract: We extend the monodic fragment of first-order linear temporal logic to include right-linear grammar operators and quantification of propositional variables. Unlike propositional temporal logic, the use of grammar operators in first-order temporal logic is not equivalent to general propositional quantification, as the latter admit satisfiable formulae without countable models. We consider the decision problem for fragments where propositional quantification occurs outside of quantification of individual variables and temporal (grammar) operators. We show that if externally quantified propositions inside temporal operators occur within positive occurrences of universal quantifiers for individual variables, then validity for all propositional prefix classes is recursively enumerable and decidable in the two-variable case. Without this condition we show that, even with very severe restrictions on the first-order part of the logic, no non-trivial prefix class is recursively enumerable.
Description: This article was published in the Journal of Logic and Computation [© The Author. Published by Oxford University Press] and the definitive version is available at: http://dx.doi.org/10.1093/logcom/exr004
Version: Accepted for publication
DOI: 10.1093/logcom/exr004
URI: https://dspace.lboro.ac.uk/2134/14855
Publisher Link: http://dx.doi.org/10.1093/logcom/exr004
ISSN: 0955-792X
Appears in Collections:Published Articles (Computer Science)

Files associated with this item:

File Description SizeFormat
QEMTLFeb2011-1.pdfAccepted version346.76 kBAdobe PDFView/Open


SFX Query

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.